Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 4, 2014, 3:58 PM MDT for Boise County, Elmore County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:58 PM MDT (21:58 UTC)
- Expired
- Aug 4, 2014, 9:45 PM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boise County, ID, Elmore County, ID
The radar
The Boise radar (KCBX), 51 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WGUS55 KBOI 042158
FFWBOI
IDC015-039-050345-
/O.NEW.KBOI.FF.W.0007.140804T2158Z-140805T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
358 PM MDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO...
CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
* UNTIL 945 PM MDT
* AT 350 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THIS AREA HAS RECEIVED HEAVY RAINFALL OVER THE LAST
FEW DAYS WITH SEVERAL REPORTS OF FLASH FLOODING...LAND SLIDES AND
ROAD WASHOUTS. EXCESSIVE RAINFALL OVER THE PONY COMPLEX...ELK
COMPLEX BURN SCARS AS WELL AS HIGHWAY 20 AND COUNTY ROADS NEAR
ANDERSON RANCH DAM WILL RESULT IN FLASH FLOODING AND DEBRIS FLOW.
THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER
LOOSE MATERIALS. PLEASE USE EXTREME CAUTION IF YOU ARE IN THE
WARNING AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE...PRAIRIE...ANDERSON DAM...ARROWROCK RESERVOIR...ANDERSON
RANCH RESERVOIR...DANSKIN PEAK...TWIN SPRINGS...ARROWROCK DAM...
ROCKY BAR...TRINITY LAKES...FEATHERVILLE...DUTCH CREEK GUARD
STATION...JAMES CREEK SUMMIT...LITTLE CAMAS RESERVOIR AND LUCKY
PEAK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4335 11589 4330 11552 4333 11514 4390 11518
4361 11598
$$
JDS2 follow-up statements
085
WGUS75 KBOI 050023
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
623 PM MDT MON AUG 4 2014
IDC015-039-050345-
/O.CON.KBOI.FF.W.0007.000000T0000Z-140805T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOISE ID-ELMORE ID-
623 PM MDT MON AUG 4 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR
SOUTH CENTRAL BOISE AND CENTRAL ELMORE COUNTIES...
AT 619 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES OF UP TO 1 INCH
PER HOUR HAVE BEEN REPORTED AT CENTERVILLE. THESE STORMS WILL BE
MOVING THROUGH THE PONY COMPLEX...ELK COMPLEX BURN SCARS AS WELL AS
HIGHWAY 20 AND COUNTY ROADS NEAR ANDERSON RANCH DAM IN THE NEXT
HOUR. PLEASE USE EXTREME CAUTION IF YOU ARE IN THE WARNING AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE...PRAIRIE...ANDERSON DAM...ARROWROCK RESERVOIR...ANDERSON RANCH
RESERVOIR...DANSKIN PEAK...TWIN SPRINGS...ARROWROCK DAM...ROCKY
BAR...TRINITY LAKES...FEATHERVILLE...DUTCH CREEK GUARD STATION...
JAMES CREEK SUMMIT...LITTLE CAMAS RESERVOIR AND LUCKY PEAK RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4335 11589 4330 11552 4333 11514 4390 11518
4361 11598
$$
JDS060
WGUS75 KBOI 050313
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
913 PM MDT MON AUG 4 2014
IDC015-039-050321-
/O.CAN.KBOI.FF.W.0007.000000T0000Z-140805T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOISE ID-ELMORE ID-
913 PM MDT MON AUG 4 2014
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL BOISE AND CENTRAL ELMORE
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. RURAL ROADS COULD BE WASHED OUT OR FLOODED. PLEASE
USE CAUTION IF TRAVELING IN THIS AREA TONIGHT. MORE HEAVY RAIN IS
EXPECTED IN THE BOISE MOUNTAINS ON TUESDAY AND WEDNESDAY.
LAT...LON 4335 11589 4330 11552 4333 11514 4390 11518
4361 11598
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:48 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Aug 4, 2:48 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 248 PM MDT MON AUG 4 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...VERY MOIST DEFORMATION AXIS HAS REACHED SOUTH-CENTRAL IDAHO. LATEST RADAR LOOPS INDICATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE BOISE/WEST CENTRAL MTNS...SOUTH TO THE NEVADA BORDER AND WEST INTO SOUTHERN MALHEUR COUNTY. SO FAR...THE CONVECTION IS NOT THAT IMPRESSIVE ALTHOUGH RAINFALL RATES OF UP TO 0.5 INCHES PER HOUR WERE INDICATED WITH THE STRONGER CELLS. THERE ARE STILL SEVERAL HOURS OF HEATING LEFT TO INITIATE DEEPER CONVECTION...AND THUS THE FLASH FLOOD THREAT ASSOCIATED WITH THUNDERSTORMS WILL CONTINUE MAINLY FOR PORTIONS OF SW IDAHO. MODELS CONTINUE TO SHOW THAT THE MOIST AND UNSTABLE DEFORMATION AXIS WILL REMAIN SITUATED ACROSS MUCH OF SW IDAHO AND PORTIONS OF SE OREGON THROUGH TUESDAY. THE MODELS DIVERGE AFTER THAT AS THE NAM SHIFTS THE MOISTURE EAST OF THE AREA QUICKER THAN THE GFS AND ECMWF. THE FORECAST WILL REFLECT A BLEND OF THE SLOWER GFS/ECMWF WHICH HOLDS THE MOISTURE IN PLACE THROUGH WEDNESDAY. THE FLASH FLOOD WATCHES THAT ARE CURRENTLY IN EFFECT WILL CONTINUE THROUGH TUESDAY EVENING. THE WATCHES MAY NEED TO BE EXTENDED INTO WEDNESDAY IF FUTURE MODEL RUNS CONTINUE TO SUPPORT A SLOWER DEPARTURE OF THE MOISTURE. TEMPERATURE CONTRASTS ACROSS THE CWA WILL CONTINUE...WITH BELOW NORMAL TEMPERATURES CENTERED IN THE WESTERN MAGIC VALLEY TO NEAR NORMAL TEMPERATURES IN THE DRIER AIR MASS...WHICH INCLUDES MOST OF SE OREGON. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...LATEST MODEL RUNS KEEP THE MONSOONAL MOISTURE OVER THE AREA AND POSSIBLE FLASH FLOOD THREAT THROUGH THURSDAY. THIS SYSTEM WILL SLOWLY EXIT THE AREA BY FRIDAY. RESIDUAL MOISTURE WILL KEEP A THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN THROUGH MONDAY AS A WEAK TROUGH LINGERS OFF THE NORTHERN CA COAST THROUGH MONDAY. SLIGHTLY BELOW NORMAL TEMPERATURES WILL GRADUALLY WARM TO NORMAL BY SATURDAY AND ABOVE NORMAL BY SUNDAY AND BEYOND. && .AVIATION...VFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SURFACE WINDS EASTERLY 5-15KT...EXCEPT IN VICINITY OF THUNDERSTORMS WHERE GUSTS TO 40KT POSSIBLE. WINDS ALOFT AT 10K FT MSL...NORTHEAST 5-15KT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH THROUGH TUESDAY EVENING IDZ013>016-028>030. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....KA/AB AVIATION.....KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:07 PM MDT | Flash Flood Warning | BOI | Camas, Elmore | 3 hr |
| Aug 3, 6:44 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 27 min |
| Aug 4, 5:14 PM MDT | Flash Flood Warning | BOI | Boise, Elmore | 4 hr |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.